I'm not exactly dizzy, but I'm unsteady on my feet. I feel sick to my stomach most of the day. I am confused, and having trouble thinking clearly. All of the sudden, I am pissing copiously. Copiously. I say that as someone who has to use the bathroom at least 12 times a day because I have a spastic bladder (that was the diagnosis, not my calling my bladder names).
I actually thought to myself, "This reminds me of when I was toxic on lithium." It didn't occur to me that that could actually be what was going on. Two days ago, my blood level was normal, and my normal is considered sub-therapeutic.
So I looked up "risperidone, lithium, interaction" in Pubmed, and came up with a study on topa, and 4 case studies, one of which wasn't applicable (different circumstances). The three remaining case studies say that neuroleptics can sometimes interact with lithium, and cause lithium toxicity even at low doses. So in theory, my actual blood level isn't the indicator of toxicity, the symptoms are.
This fits perfectly with what I am experiencing. But 3 case studies? Can I really go in and say to a covering pdoc, "Well, there were these 3 case studies of this phenomenon on PubMed, and they remind me of what is going on with me?"
So has anyone here experienced this? It says it is a rare interaction, but I am one of those people who often has rare side effects (bruxism with atenalol, anyone?). But I feel like I have heard of this from someone or some people here. Is this possible (with the caveat that that doesn't mean that is what is wrong with me)?
I think I'm toxic. As of Friday, my blood level was .5, which is the level it is always at. On Thursday night, I had my first risperdal, and when I woke up on Friday, I fell, and had trouble walking, but it cleared up, so I attributed to normal AAP start up SEs. By Friday night, I was falling down regularly, but I actually do fall down a lot more than the average person, so I was thinking it was just a really bad day. It has just gotten worse and worse.
I took myself off the risperdal. It is only 1mg, and if the pdoc thinks I made a mistake, I'll only have missed one day. I am scared. If she is mad at me for stopping it (not that I think she will be), thems the breaks. No more risperdal for me. I am hoping I'll be allowed to stay on the lithium, but am realizing the copious pissing may be the last straw. But I'll keep taking it until told not to.
This always happens when my pdoc is out of town. Ugh. In some ways, it pisses me off, because while he believes what I and his colleagues say about my state when they saw me, *he* has never seen me at the height of an episode. My worst time of year coincides with his vacation. Nobody's fault, that's just how it is. He takes me seriously, but I feel like because he hasn't seen it with his own eyes, he doesn't really believe it. This is completely a made up thing I have in my head that makes me cry as I tell you it is imaginary.
Vomiting words again.
Ahh! I totally forgot to tell you about the crazy bad derealization I am experiencing, the worst ever. And other things. And I have more hallucinations, I can't remember them all anymore.
Edited by crtclms, 06 August 2012 - 01:35 AM.